MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO., HU CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC PUERTO RICO OPERATIONS CO., HU CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 55840007545
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient with clinical id: (b)(6).On (b)(6) 2025, a ct (diagnostic) reported abnormal findings with haloing around the l2 and pelvic screws consistent with screw loosening, with pelvis instrumentation in place and early partial fusion noted.The patient has a history of lumbar surgery (laminectomies in 1999 and 2000 at l4/l5¿l5/s1).The primary diagnostic indication was stenosis with documented pre-operative instability, with four consecutive levels (l2¿s1) treated.Site assessment indicated a causal relationship to the interbody fusion device, posterior fixation device, plf grafting material, and the surgical construct/procedure.Sponsor assessment concluded the event is causally related to the posterior fixation device and not related to the procedure, plf grafting material, or the interbody device.No additional clinical symptoms or complications were provided in the report.
 
Additional Manufacturer Narrative
L2 and pelvic screws were loose in the same patient/event.The specific identifiers of the loose screws could not be confirmed.The following product ids and lot numbers were present at implant: [list all other 11].The failed screws¿ exact serial/lot/udi-pi remain unknown.Product id:, lot#:, udi:, 510(k) 55840007545, h5332527, 643169004344, k113174, 55840007545, 0217834w, 643169004344, k113174, 55840007545, h5326897, 643169004344, k113174, 55840007550, h5753508, 643169004351, k113174, (qty-2), 25630018580, ca16l048, 643169412620, k153442, 25630018580, ca21m059, 643169412620, k153442, 55840006545, h5648850, 613994971753, k113174, 55840006545, h5659108, 613994971753, k113174, 55840007545, h5233246, 643169004344, k113174, 55840007545, h13g0838, 643169004344, k113174.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5.Desc evt problem updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
2025 oct 18, update received: there were no symptoms related screw loosening- overall patient is better.2025 oct 29, update received: on (b)(6) 2025, diagnostic x-ray (xr-2) was abnormal, showing dextroscoliosis; spinal alignment and instrumentation were adequate from l2 to the pelvis, with instability noted at l1¿l2.
 
Additional Manufacturer Narrative
B5.Desc evt problem updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
2025 nov 13, update received: cec assessment: causal related to the posterior fixation and to the procedure and not related to the plf grafting and to the interbody device.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO., HU
road 909, km. 0.4
humacao,pr
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO., HU
road 909, km. 0.4
humacao,pr
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key23321955
Report Number2647346-2025-00151
Device Sequence Number15939765
Product Code KWP
UDI-Device Identifier00643169004344
UDI-Public(01)00643169004344(11)220228(10)H5746549
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55840007545
Device Catalogue Number55840007545
Device Lot NumberH5746549
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer10/18/2025
11/13/2025
06/22/2026
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/11/2025
12/02/2025
06/23/2026
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityHispanic
Patient RaceBlack Or African American